Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 21, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 25, 2010, 3:48 PM MST for Cochise County, Arizona. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2010, 3:48 PM MST (22:48 UTC)
- Expired
- Jul 25, 2010, 4:51 PM MST
- In force
- 63 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 119 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 2264 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
121 WGUS55 KTWC 252248 FFWTWC AZC003-260045- /O.NEW.KTWC.FF.W.0021.100725T2248Z-100726T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 348 PM MST SUN JUL 25 2010 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN COCHISE COUNTY IN SOUTHEAST ARIZONA... * UNTIL 545 PM MST * AT 340 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CONTINUING HEAVY RAINFALL FROM AN AREA OF STRONG THUNDERSTORMS NEAR INTERSTATE 10 BETWEEN WILLCOX AND THE NEW MEXICO BORDER. EXPECT RAINFALL AMOUNTS APPROACHING 2 INCHES IN SOME AREAS TO CREATE FLASH FLOODING CONDITIONS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS AROUND BOWIE AND SAN SIMON. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3238 10968 3239 10909 3208 10908 3221 10973 $$ MEYER
2 follow-up statements
051 WGUS75 KTWC 252318 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 418 PM MST SUN JUL 25 2010 AZC003-260045- /O.CON.KTWC.FF.W.0021.000000T0000Z-100726T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 418 PM MST SUN JUL 25 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR NORTHEASTERN COCHISE COUNTY... AT 415 PM MST...THUNDERSTORMS WERE BEGINNING TO WEAKEN ACROSS MOST OF NORTHEASTERN COCHISE COUNTY. BRIEF ISOLATED AREAS OF HEAVY RAINFALL WILL CONTINUE AND EARLIER EXTREMELY HEAVY RAINFALL AMOUNTS IN EXCESS OF 2 INCHES WILL CONTINUE TO CAUSE FLOODING PROBLEMS...ESPECIALLY NEAR AND SOUTH OF INTERSTATE 10 BETWEEN WILLCOX AND THE NEW MEXICO BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES PORTIONS OF THE FOLLOWING STREAMS AND DRAINAGES... SAN SIMON RIVER...GOLD GULCH...HAPPY CAMP WASH...KEATING CREEK...SOUTH FORK KEATING CREEK AND EAST WHITETAIL CREEK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3238 10968 3239 10909 3208 10908 3221 10973 $$ MEYER
944 WGUS75 KTWC 252351 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 451 PM MST SUN JUL 25 2010 AZC003-260000- /O.CAN.KTWC.FF.W.0021.000000T0000Z-100726T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 451 PM MST SUN JUL 25 2010 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN COCHISE COUNTY... AT 450 PM MST...RAINFALL RATES AND COVERAGE HAD SIGNIFICANTLY DIMINISHED ACROSS MOST OF NORTHEASTERN COCHISE COUNTY. THE FLASH FLOOD WARNING HAS BEEN CANCELLED. HOWEVER...SIGNIFICANT FLOW IN WASHES AND STREAMBEDS AS WELL AS PONDING OF WATER IN ROADWAYS WILL CONTINUE INTO THE EVENING HOURS AND AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 530 PM MST. LAT...LON 3238 10968 3239 10909 3208 10908 3221 10973 $$ MEYER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 1:30 PM MST, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 25, 1:30 PM MST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 130 PM MST SUN JUL 25 2010 .SYNOPSIS...MOISTURE WILL REMAIN IN PLACE FOR SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS THIS WEEK. && .DISCUSSION...LATEST IR/WV SATELLITE IMAGERY DEPICT AN UPPER LEVEL HIGH EXTENDING FROM NORTHERN BAJA INTO THE GREAT BASIN AND AN UPPER LOW ACROSS TEXAS. A WEAK INVERTED TROUGH IS ALSO LOCATED NEAR THE NEW MEXICO/ARIZONA BORDER NEAR THE DEMARCATION LINE BETWEEN RELATIVELY DRY AND MOIST AIR ALOFT. AS EXPECTED...SHOWERS AND THUNDERSTORMS GOT GOING ACROSS THE EASTERN THIRD OF THE FORECAST AREA MAINLY ACROSS GRAHAM AND COCHISE COUNTIES. VERY HEAVY RAINFALL ON THE EAST SLOPES OF MT GRAHAM LED TO A FLASH FLOOD WARNING WITH RADAR INDICATED RAINFALL IN EXCESS OF 3 INCHES IN A COUPLE OF LOCALIZED AREAS. IN ADDITION...FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE OCCURRING FROM KLONDYKE IN SOUTHWEST GRAHAM COUNTY...SOUTHWARD THROUGH BENSON TOWARD SIERRA VISTA AND BISBEE. GIVEN THESE NUMEROUS STORMS AND THEIR ASSOCIATED HEAVY RAINFALL...WE ISSUED A URBAN AND SMALL STREAM ADVISORY FOR MUCH OF GRAHAM AND COCHISE COUNTY THROUGH 330 PM. FARTHER WEST INTO THE TUCSON METRO AREA...THERE WERE A FEW SHOWERS EARLIER BUT NOTHING FOR THE LAST ONE TO TWO HOURS AS THE BEST MOISTURE AND INSTABILITY LIES ACROSS EASTERN SECTIONS OF THE STATE. GIVEN THE LATEST TRENDS...EXPECT MOST OF THE CONVECTION WILL BE OVER GRAHAM/COCHISE/GREENLEE COUNTIES THE NEXT SEVERAL HOURS. FARTHER WEST THERE WILL BE A PRETTY SHARP REDUCTION IN COVERAGE FROM TUCSON WESTWARD INTO THIS EVENING. BOTTOM LINE IS TO EXPECT CONTINUED LOCALLY HEAVY RAINFALL WITH SLOW MOVING THUNDERSTORMS EAST OF TUCSON INTO EARLY THIS EVENING. A WEAK INVERTED TROUGH NEAR THE NEW MEXICO BORDER TODAY IS PROGGED TO MOVE WEST THROUGH THE AREA MONDAY. THIS IN ADDITION TO AN INFLUX OF MOISTURE FROM A GULF SURGE TONIGHT INTO MONDAY MORNING AND A BIT STRONGER EASTERLY STEERING FLOW ALOFT SHOULD SET THE STAGE FOR A MORE ACTIVE DAY MONDAY FOR MUCH OF THE FORECAST AREA INCLUDING THE TUCSON METRO. HAVE INCREASED THE POPS THIS FORECAST PACKAGE TO ABOUT 10 TO 20 PERCENT ABOVE CLIMO. 12Z MODELS INDICATE SOMEWHAT DRIER AIR ACROSS EASTERN ARIZONA TUESDAY WITH THE WESTERN TWO THIRDS OF OUR FORECAST AREA STILL IN VERY DEEP MOISTURE. THIS SCENARIO WOULD POTENTIALLY FAVOR LOCATIONS FROM TUCSON WESTWARD. WILL NOT GET FANCY AT THIS POINT THOUGH FOR TUESDAY AND MORE OR LESS CONTINUE MID GRADE MONSOON PATTERN. BY WEDNESDAY AND CONTINUING INTO NEXT WEEKEND AN UPPER LOW IS PROGGED TO MOVE INTO ARIZONA FROM THE EAST. THIS WOULD RESULT IN AN OVERALL HIGHER END MONSOON PATTERN THROUGH THIS TIME WITH INCREASED POTENTIAL FOR OVERNIGHT CONVECTION. WILL CONTINUE TO REFLECT AT OR ABOVE CLIMO POPS DURING THIS PERIOD WITH PLENTY OF TIME TO IRON OUT THE DETAILS. THIS PATTERN WILL ALSO RESULT IN COOLER TEMPERATURES LATER THIS WEEK. && .AVIATION...SCT SHRA/TSRA MAINLY EAST OF KTUS WITH ISOLD SHRA/TSRA FROM KTUS WEST WILL CONTINUE THROUGH 26/05Z. CLOUD CEILINGS WILL GENERALLY 6-9K FEET...BUT LOWERING TO 3-5K FEET NEAR THUNDERSTORMS. GUSTS UP TO 40 KNOTS NEAR STORMS INTO THIS EVENING. OTHERWISE...SURFACE WINDS AWAY FROM THUNDERSTORMS WILL GENERALLY BE LESS THAN 10 KNOTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 25, 10:45 AM MST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1045 AM MST SUN JUL 25 2010 AZZ019-029>035-260700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1045 AM MST SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A MOIST ATMOSPHERE REMAINS IN PLACE OVER ALL OF SOUTHEAST ARIZONA. EXPECT SLOW MOVING HEAVY RAINFALL PRODUCING THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER MUCH OF THE AREA THROUGH THIS AFTERNOON. ISOLATED STRONG WIND GUSTS WILL BE POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ACTIVE MONSOON PATTERN WILL CONTINUE THROUGH THE PERIOD...WITH HEAVY RAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 25, 1:25 PM MST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 125 PM MST SUN JUL 25 2010 AZZ030-252115- UPPER GILA RIVER VALLEY AZ- 125 PM MST SUN JUL 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRAHAM COUNTY UNTIL 215 PM MST... AT 116 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 24 MILES NORTHWEST OF WILLCOX...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...BONITA. LAT...LON 3261 10988 3246 10984 3245 11014 3261 11014 TIME...MOT...LOC 2025Z 270DEG 11KT 3254 11003
Special weather statement, Jul 25, 2:52 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 252 PM MST SUN JUL 25 2010 AZZ035-252245- COCHISE COUNTY AZ- 252 PM MST SUN JUL 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 345 PM MST... AT 245 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF BOWIE...OR 15 MILES EAST OF WILLCOX...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...CHIRICAHUA NATIONAL MONUMENT AND SAN SIMON. LAT...LON 3236 10912 3180 10931 3200 10991 3242 10980 TIME...MOT...LOC 2152Z 314DEG 6KT 3222 10958
Special weather statement, Jul 25, 2:54 PM MST, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 254 PM MST SUN JUL 25 2010 AZZ035-252245- COCHISE COUNTY AZ- 254 PM MST SUN JUL 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 345 PM MST... AT 245 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF BOWIE...OR 15 MILES EAST OF WILLCOX...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. HEAVY RAINFALL IS ALSO EXPECTED WITH RAINFALL AMOUNTS OF ONE TO TWO INCHES AND LOCALLY HIGHER AMOUNTS. AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR THIS AREA. AREAS AFFECTED BY THIS STORM INCLUDE...CHIRICAHUA NATIONAL MONUMENT AND SAN SIMON. LAT...LON 3236 10912 3180 10931 3200 10991 3242 10980 TIME...MOT...LOC 2152Z 314DEG 6KT 3222 10958
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:08 PM MST | Special Weather Statement | TWC | Pinal | 82 min |
| Jul 24, 6:20 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 40 min |
| Jul 24, 6:26 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 105 min |
| Jul 24, 8:09 PM MST | Special Weather Statement | TWC | Cochise | 51 min |
| Jul 25, 11:23 AM MST | Flash Flood Warning | TWC | Graham | 112 min |
| Jul 25, 12:14 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 31 min |
| Jul 25, 12:25 PM MST | Areal Flood Advisory | TWC | Cochise, Graham | 3 hr |
| Jul 25, 1:25 PM MST | Special Weather Statement | TWC | Graham | 50 min |
| Jul 25, 2:52 PM MST | Special Weather Statement | TWC | Cochise | 53 min |
| Jul 25, 2:54 PM MST | Special Weather Statement | TWC | Cochise | 51 min |
| Jul 25, 3:17 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 43 min |
| Jul 25, 3:26 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Jul 25, 4:26 PM MST | Special Weather Statement | TWC | Greenlee | 49 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.